I am on amoxicillin (500 mg 4 times a day) for 10 days to treat a tooth infection which will be... extracted next week. Started taking it on Tuesday will have 16 doses in me by Saturday afternoon when I am having my once a year bbq. My friends will expect me to have a few beers with them. If I hold it to 3 beers will that interfere drastically with my antibotic regime?
Can I have a few beers while taking amoxicillin for a tooth infection?
Added 16 Aug 2010:
Thanks for your all of info, I had 4 beers on Saturday with my guests and I believe all worked out okay. I am not a big drinker, so I just wanted to make sure that a few beers would ruin the amoxicillin regime.
12 Aug 2010
I found this on ehow.com
Alcohol and Amoxicillin
•There is nothing to suggest that having some alcohol while on Amoxicillin is harmful or will affect the antibiotic. There is no indication the two will have adverse reactions to each other; however, it is better to take the medication well in advance of drinking the alcohol. This way, there is time for the antibiotic to get well absorbed into the system before you drink any alcohol.
From personal experience I have never had adverse effects from taking the two together. There is a myth that if you drink alcohol while on amoxicillin that it will be less effective and this is flat out false. Though there may be other reasons not to drink while on a antibiotic. Like your body has an infection and it is probably a good idea to let your body get the rest it needs. Let's be honest once we start putting some beers in us the last thing we are doing is resting.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Tooth pain gets worse when I eat or drink something cold. Also, there is a partial crack in the tooth. I would also prefer an answer, if possible, ...
6 answers • 21 May 2011
I also been having alot of pain on that side my ear hurts my mouth and also been with a headache for 3 days now. I just started my amoxicillin today ...
3 answers • 6 Feb 2012
My tooth is terrible! Very allergic to penicillin. Should it be safe use amoxicillin to treat infection of hole in tooth that I've had for a few ...
2 answers • 1 Apr 2012
mg for 6 days. Infection came back on 7/12 & 7/13. It went away on its own. Endodontist re-did root canal on 7/15. I took Metronidazole 500 mg ...
1 answer • 5 Aug 2013
..stopped the medication I have had diahrea for two weeks. Not so much cramping but watery stools.Not black, tar like or bloody. Do you think it is ...
1 answer • 20 Oct 2013